Jump to content

GI issues at very low dose


RealityCheck
 Share

Recommended Posts

I'm holding steady at 1 mg of Lexapro after a taper from 7.5 mg to zero in a month. Reinstated at 1 mg about 10 days ago. Still dealing with almost daily digestive issues, starting with indigestion and nausea first thing in the morning, then a few bouts of diarrhea, then continued indigestion/nausea for most of the day. I've tried ginger chews and wearing Sea Bands for nausea, Pepto Bismol for diarrhea, but these are just band aids. I've tried probiotics but am suspicious that they may make matters worse. I eat pretty well, not a lot of dairy, not a lot of sugar. I do drink coffee and am probably not willing to quit that. Any and all suggestions welcome. Thanks

On and off SSRI and SNRI meds since 1996

1996-2001: Prozac, then Effexor (discontinued 2001)

2008-2010: Cymbalta (discontinued 2010 for pregnancy attempts)

5/2011: Started Lexapro 10 mg for anxiety/panic. Adjusted dose down to 7.5 mg and did great.

3/2014: Life is good, I am stable... time to get off the meds again -- should be no big deal, right? Such a low dose...

Lexapro taper: One month to come down from 7.5 mg by 33% decreases... 7.5 mg to 5 mg, then 5 mg to 2.5 mg, then 2.5 mg every other day (bad idea), experienced nausea and GI upset that I thought was a stomach bug... then

4/14/14: discontinued Lexapro and began several weeks of confusion, panic, nausea, dizziness, joint pain, hoarseness, etc.

5/1/14: reinstated Lexapro at 1 mg or as close to that as I can get, with 5 mg tablets and a pill splitter.  Felt improved by the next day, not great, but improved.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy